MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27522UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use resolute onyx drug eluting stent to treat a mildly tortuous and moderately calcified lesion located in the proximal right coronary artery, exhibiting 90% stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Excessive force was not used during delivery.It was reported that the stent was placed through the guide liner and physician felt resistance as the stent was passing through the calcified lesion.Physician decided to take the stent out and they noticed that the stent was damaged.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: numerous kinks were visible along the hypotube during analysis.The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 11th, 12th, 16th and 17th stent wraps, with struts raised.Deformation was evident to the distal tip, with tip appearing kinked.The guidewire lumen patency was verified with a 0.015 inch mandrel.A kink was evident along the stent/distal shaft, 2.2cm proximal to the distal tip.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7372598
Report Number9612164-2018-00572
Device Sequence Number19122927
Product Code NIQ
UDI-Device Identifier00643169556911
UDI-Public00643169556911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Catalogue NumberRONYX27522UX
Device Lot Number0008817860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer04/03/2018
05/31/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/01/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1